What medicines can affect the efficacy of the COC pill?
If the woman is given medicines by a doctor, nurse or at the hospital she should always say she is taking COC (or the name of the brand of the pill). Once she gets the medicine she should also check the instructions of the medicine to see if there is any reference to its effect on contraception.
Commonly used antibiotics do not affect directly the efficacy of COC but may cause diarrhea or make her sick (Please read FAQ If I vomit or have diarrhea). Medicines such as some of those used to treat epilepsy, HIV and tuberculosis and the complementary medicine St John’s Wort may make the COC pill less effective. If the woman takes any of these medicines she should consult with her doctor.
What if I vomit or have diarrhea after taking the combined pill?
If a woman vomits within 2 hours of taking the pill she should take another pill as soon as possible and if she feels well enough. As long as she is not sick again the efficacy of the pill will not be affected. She should continue to take the following pills at the usual hour. For situations like… Leggi di più »